Crohn's Disease Forum » Treatment » Enteral Nutrition & TPN » Allergic Reaction to TPN?


04-28-2014, 09:00 PM   #1
Domsmom
Senior Member
 
Domsmom's Avatar
 
Join Date: Oct 2010
Location: Ontario

My Support Groups:
Allergic Reaction to TPN?

Has anyone ever had an allergic reaction to TPN? I started it last Tuesday and started getting a rash on my forearms Thursday. Now it's my arms, neck, face/head. It's getting very itchy. I thought it was from Nystatin I was taking for thrush, but I haven't had it for 24 hours and the rash is worse.
04-28-2014, 09:10 PM   #2
Trysha
Forum Monitor
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Time for you to get some medical advice and make it sooner than later.
You need treatment to keep it from getting worse.
Go to ER or at least phone them now.
Do you have any benadryl or other antihistamine?
It can have serious implications if not treated soon.
Let us know how you make out
Feel better soon
Hugs and best wishes
Trysha
04-29-2014, 08:30 AM   #3
Domsmom
Senior Member
 
Domsmom's Avatar
 
Join Date: Oct 2010
Location: Ontario

My Support Groups:
I'm actually in the hospital already. Hopefully they can figure something out today. I was just trying to figure out if it is possible to have an allergic reaction to it. It seems like a strange thing to be allergic to.
05-01-2014, 08:58 PM   #4
SupportiveMom
Forum Monitor
 
SupportiveMom's Avatar
 
Join Date: Mar 2013
Location: Toronto, Ontario

My Support Groups:
My daughter had that reaction on her second week of TPN.. They put in a PICC line and the rash went away. Are you getting TPN via IV or PICC?

__________________
Mom of 16 yr. girl w/Indeter.Colitis Sep. 2012(age 11) Nov.2012 Crohn's Sep. 2014 Crohn's Colitis, UC Nov 2015, Crohn's Feb. 2016

Ileostomy surgery July 2015

Current Meds: None!
Previous Meds: Humira, Remicade, Methotrexate, Cipro, Flagyl, Zofran, Cortifoam, 5-ASA suppository, Questran, Mezavant, EEN (Peptamen Jr. 1.5) by NG tube, Antibiotic Cocktail (Vancomycin, Metronidazole & Doxycycline), Simponi, Prevacid, Imuran, prednisone
ibdsupportivmom.wordpress.com ☆
05-01-2014, 09:59 PM   #5
Domsmom
Senior Member
 
Domsmom's Avatar
 
Join Date: Oct 2010
Location: Ontario

My Support Groups:
I'm getting it through a PICC line. The dietician removed copper, thiamin, and the multi vitamin. It seems to be getting better.

It's weird that it didn't start immediately for me either
05-01-2014, 10:10 PM   #6
SupportiveMom
Forum Monitor
 
SupportiveMom's Avatar
 
Join Date: Mar 2013
Location: Toronto, Ontario

My Support Groups:
Dietitian made the right move. I hope it continues to get better. The reactions my kid has had took a few days and they were with IV, not PICC. I would be very worried too if it was a reaction while on a PICC

Reply

Crohn's Disease Forum » Treatment » Enteral Nutrition & TPN » Allergic Reaction to TPN?
Thread Tools


All times are GMT -5. The time now is 07:54 PM.
Copyright 2006-2017 Crohnsforum.com